Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 25, 2016, 6:05 PM CDT for Madison County, Alabama. It was in force for 25 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 6:05 PM CDT (23:05 UTC)
- Expired
- Jun 25, 2016, 6:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 31 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:05 PM CDT | HAIL 1 | 4 Se Moores Mill, AL | QUARTER SIZE HAIL WAS REPORTED. |
| Jun 25, 6:05 PM CDT | HAIL 1.25 | Moores Mill, AL | HALF DOLLAR SIZE HAIL WAS REPORTED IN THE RIVERTON AREA OF MOORE MILL OFF OF WINCHESTER ROAD. |
| Jun 25, 6:09 PM CDT | HAIL 1.25 | 4 Sse Moores Mill, AL | HALF DOLLAR SIZE HAIL WAS REPORTED IN THE MOUNT CARMEL AREA. |
| Jun 25, 6:12 PM CDT | TSTM WND DMG | 4 Sse Moores Mill, AL | NICKEL TO QUARTER SIZE HAIL WAS REPORTED ON SUGAR PLUM ROAD BEGINNING TO ACCUMULATE ON THE GROUND. |
| Jun 25, 6:12 PM CDT | HAIL 0.25 | 4 Sse Moores Mill, AL | NICKEL TO QUARTER SIZE HAIL WAS REPORTED ON SUGAR PLUM ROAD BEGINNING TO ACCUMULATE ON THE GROUND. |
| Jun 25, 6:12 PM CDT | HAIL 1 | 4 Sse Moores Mill, AL | NICKEL TO QUARTER SIZE HAIL WAS REPORTED ON SUGAR PLUM ROAD BEGINNING TO ACCUMULATE ON THE GROUND. |
| Jun 25, 6:15 PM CDT | TSTM WND DMG | 5 Nw Gurley, AL | A POWER LINE WAS REPORTED DOWN ON BROWNSBORO ROAD AND HIGHWAY 72. FIRE DEPARTMENT RESPONDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
061
WUUS54 KHUN 252305
SVRHUN
ALC089-252330-
/O.NEW.KHUN.SV.W.0037.160625T2305Z-160625T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
605 PM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 630 PM CDT
* AT 605 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOORES
MILL... MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHERN HUNTSVILLE...MOORES MILL...MERIDIANVILLE...HAZEL GREEN...
GURLEY...NEW MARKET...ALABAMA A AND M UNIVERSITY...RYLAND...
MAYSVILLE AND BROWNSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3491 8633 3487 8635 3485 8634 3473 8635
3473 8636 3469 8636 3470 8653 3496 8662
TIME...MOT...LOC 2305Z 232DEG 20KT 3482 8645
HAIL...1.00IN
WIND...60MPH
$$
091 follow-up statement
816
WWUS54 KHUN 252325
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 PM CDT SAT JUN 25 2016
ALC089-252335-
/O.EXP.KHUN.SV.W.0037.000000T0000Z-160625T2330Z/
MADISON AL-
625 PM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY
WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3491 8633 3487 8635 3485 8634 3473 8635
3473 8636 3469 8636 3470 8653 3496 8662
TIME...MOT...LOC 2324Z 232DEG 20KT 3482 8645
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 300 PM CDT SAT JUN 25 2016 .DISCUSSION... The subtropical high remains in place over the mid-south this afternoon, generally centered over the lower Mississippi valley. The subsidence has helped to make it a very warm day; as of 2 PM, all but one site is in the 90s, and five areas sites have heat indices of at least 103 F. However the subsidence has not been enough to completely quash air mass thunderstorms, due in part to a weak convergence axis extending over northwest Alabama. Isolated convection should subside this evening, and low temperatures tonight should be a degree or two above persistence. As the upper high retrogrades into the ArkLaTex Sunday, a weak wedge front will push westward into northeast Alabama. This combination may help spark a few more showers and storms tomorrow afternoon. It may also be slightly not quite as hot. Model guidance for both highs and dewpoints are just a degree or two lower, and this leaves maximum forecast heat index readings below 105 for all but a few spots. Therefore, after discussion with neighboring offices, the heat advisory will be removed for tomorrow, and instead will expire at 9 PM tonight. It will still be very hot, and it is still important to stay hydrated and take frequent breaks. The cold front currently over the Plains/Upper Midwest will push southeast over the next 48 hours, dropping into Tennessee by midday Monday. Convergence with this front will be sufficient to spark scattered to numerous showers and thunderstorms. A strong wind gust or two cannot be ruled out, but with minimal shear, modest Downdraft CAPE, and high precipitable water expected, storms will be mainly heavy rain producers. Rain chances will linger at least into Monday night. There is some disagreement about when the front will push through; most models have drying occurring by 12Z Tuesday, while the ECMWF is 6-12 hours slower. The ECMWF may be right in this instance but for now the forecast will continue with the model consensus, tapering PoPs off by 12Z Tuesday. Cold and dry advection behind the front will send temperatures plummeting into the upper 80s for Tuesday highs, and dew points into the lower 60s by Tuesday evening. Low temperatures Wednesday morning may actually fall below 70. Dry weather will continue through roughly Friday, though agreement on moisture return is not very good yet. Rain chances could resume Friday afternoon into Saturday as northwest flow and an eastern CONUS trough remain in place. Temperatures will remain closer to seasonal averages, with highs around 90 and lows in the mid- upper 60s. BCC && .AVIATION... (Issued 1237 PM CDT SAT JUN 25 2016) For 18Z TAFs: Will continue with VFR conditions at both HSV and MSL throughout the forecast period. Expect winds to become light and variable after about 02Z tonight. Scattered cumulus clouds around 4kft should again form by 15z on Sunday with light southeast to south winds expected at HSV and MSL to round out the forecast period. TT && .PRELIMINARY POINT TEMPS/POPS... Huntsville 75 97 73 93 / 20 30 30 50 Shoals 76 97 74 93 / 20 20 20 50 Vinemont 75 95 72 92 / 20 30 30 50 Fayetteville 74 95 72 90 / 20 30 30 50 Albertville 74 94 72 90 / 20 30 30 60 Fort Payne 73 94 71 90 / 20 30 30 60 && .HUN Watches/Warnings/Advisories... AL...Heat Advisory until 9 PM CDT this evening for ALZ001>010-016. TN...Heat Advisory until 9 PM CDT this evening for TNZ076-096-097. && For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 25, 12:45 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT SAT JUN 25 2016 ALZ001>010-016-TNZ076-096-097-261000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1245 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES WILL RISE INTO THE 95 TO 100 DEGREE RANGE FOR MUCH OF THE REGION THIS AFTERNOON, WITH HEAT INDEX VALUES RANGING FROM BETWEEN 105 AND 110 DEGREES. A HEAT ADVISORY REMAINS IN EFFECT FOR THE NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE AREA THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON UNTIL MID EVENING TONIGHT. THE MAIN IMPACTS FROM ANY STORMS THAT DEVELOP WILL BE WIND GUSTS OF 30 TO 40 MPH, LIGHTNING, AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A HEAT ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE REGION THROUGH 4 AM CDT MONDAY. THE COVERAGE OF THUNDERSTORMS WILL INCREASE FOR THE EASTERN HALF OF THE FORECAST AREA ON SUNDAY AFTERNOON, AND FOR THE ENTIRE AREA FROM SUNDAY NIGHT THROUGH MONDAY NIGHT AS A COLD FRONT PUSHES SLOWLY SOUTHWARD THROUGH THE REGION. A FEW STRONG STORMS WILL BE POSSIBLE ON MONDAY. THE THREAT FOR STORMS WILL END FROM NORTH TO SOUTH ON TUESDAY AS THE FRONT CLEARS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. TT
In the hours before
Special weather statement, Jun 25, 4:33 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
433 PM CDT SAT JUN 25 2016
ALZ001-252215-
LAUDERDALE AL-
433 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAUDERDALE COUNTY
UNTIL 515 PM CDT...
AT 432 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FLORENCE. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...UNDERWOOD-PETERSVILLE AND OAKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3490 8768 3480 8760 3480 8762 3478 8770
3474 8774 3473 8778 3484 8782
TIME...MOT...LOC 2132Z 167DEG 2KT 3481 8771
09Special weather statement, Jun 25, 5:29 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 529 PM CDT SAT JUN 25 2016 ALZ006-008-009-252315- MARSHALL AL-MADISON AL-JACKSON AL- 529 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL... SOUTHEASTERN MADISON AND WEST CENTRAL JACKSON COUNTIES UNTIL 615 PM CDT... AT 528 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER GURLEY EXTENDING SOUTHEAST TO PAINT ROCK...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTTSBORO...GRANT...GURLEY...WOODVILLE...PLEASANT GROVES... PAINT ROCK...GARTH...LIM ROCK...TRENTON AND LARKINSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3470 8649 3478 8635 3468 8607 3448 8628 TIME...MOT...LOC 2228Z 288DEG 8KT 3468 8639 KTW
Special weather statement, Jun 25, 5:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
559 PM CDT SAT JUN 25 2016
ALZ006-252345-
MADISON AL-
559 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON COUNTY UNTIL
645 PM CDT...
AT 559 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOORES MILL. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MOORES MILL...MERIDIANVILLE...HAZEL GREEN...GURLEY...
NEW MARKET...ALABAMA A AND M UNIVERSITY...RYLAND...
MAYSVILLE AND BROWNSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS... ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3492 8633 3490 8633 3487 8635 3483 8633
3482 8633 3481 8635 3479 8634 3475 8634
3473 8636 3468 8636 3470 8662 3494 8661
TIME...MOT...LOC 2259Z 009DEG 3KT 3481 8648
09The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:33 PM CDT | Special Weather Statement | HUN | Lauderdale | 42 min |
| Jun 25, 5:29 PM CDT | Special Weather Statement | HUN | Madison | 46 min |
| Jun 25, 5:41 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 21 min |
| Jun 25, 5:59 PM CDT | Special Weather Statement | HUN | Madison | 46 min |
| Jun 25, 6:09 PM CDT | Special Weather Statement | HUN | Marshall | 36 min |
| Jun 25, 6:59 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.